Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Can antibiotics affect on birth control pill ?

Hi. I m using Sandoz Azithromycin 500 for a bad throat infection. I am also using Yasmine and I m worried that this medication will influence the effect of the birthcontrol pills? Should I use extra protection for sex and for how long? I am 32 years old, married, weighs 50kg and no serious illnesses.
Asked On : Mon, 6 Jun 2011
Answers:  2 Views:  837
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
azithromycin is one of the safe and effective medicine
it has not interaction with the pills
so u can safely take it and need not to take extra care
do take azithromycin one hr before meal or two hr after meal
Answered: Mon, 6 Jun 2011
I find this answer helpful
General & Family Physician Dr. Vasudha Jayant Athavale's  Response
Antibiotics do not influence action of birthcontrol pill .if you are sticking to the daily dose regime of Yasmin along with Azithromycin,you need not have extra protection for family planning.Do continue with Yasmin strip to finish it.
Answered: Mon, 6 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor